Skip to Content

Can you take beer & wine with antibiotics. (amoxicillin)?

Answers (1)

14 May 2013

Yes, you can drink alcohol while taking the antibiotic amoxicillin. The alcohol will not stop amoxicillin from working. Moderation is key.

However, many health professionals will recommend you avoid alcohol to give your body the best chance possible to fight the infection.

There are certain antibiotics where alcohol must be avoided such as Metronidazole, Tinidazole and Bactrim because the combination may result in a severe reaction. Drinking any amount of alcohol with these medications can result in side effects such as flushing, headache, nausea and vomiting, and rapid heart rate.

There are no such side effects issues when alcohol is taken with amoxicillin.

http://www.drugs.com/article/antibiotics-and-alcohol.html

JB14 21 Jan 2015

I have developed a reaction to amoxicillin. I've a total knee replacement, and for some years was required to take 4-500 unit caps of amoxicilin prior to visiting the dentist. At some point, I developed a tremendous head ache that would last for 3 or 4 days after taking the drug. Recently, my doctor prescribed it for another issue--3 500unit caps daily for 10 days. I began to develop a severe headache the first day, and it got worse each day. I also began to develop muscle/body aches and pains. I am unsure whether drinking red wine added to the headache issue, but I had to stop taking the drug, and slowly the headache has subsided. Three days later, I still have slight aching in my back, and a very slight headache only when I turn my head quickly.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Amoxicillin - I hurt my ankle several yrs ago and it's LwYs swollen and today it looks bruised and?

... I can barely walk. Would I need an antibiotic to keep Infection from setting in?

1 answer 26 Jan 2013

Is it okay to change antibiotic?

Im taking penicillin, but in a pain in the butt, i have to wake up at 2am to take the 4th pill for the day. i have some amoxicillin, which was for ...

2 answers 24 Jun 2014

Spotting on the pill and on antibiotics?

I had my wisdom teeth out and was prescribed amoxicillin to take 3x a day. I am on the pill, and I have also experienced some light brown/pink ...

1 answer 7 May 2015